Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What causes erectile dysfunction?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hello Doctor, M name is XXXX and I am 32 year old male. Last week got married and we both tried to have sex but my penis wasn't hard enough to have sex. Before marriage I was so active my penis used to erect but not now, it erects when we try to hug each other but not when we try to have sex. Normally she is dominating when it comes to sex and her demand is to have normal sex daily and have kids after some time. Why is it happening :'-(??
Posted Fri, 17 Jan 2014 in Sexual Problems
Answered by Dr. Ashish Mittal 25 hours later
Brief Answer: Hi XXXXXXX Detailed Answer: Hello, I appreciate your efforts for medical consultation in so much distress. You appear to have erectile dysfunction (ED). It is important to is to identify cause of the problem. It can be a result of a psychological or physical problem or structural problem. Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, and the effects of a past sexual and emotional trauma. Physical causes: Include neurological disorders, alcoholism, smoking, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases. Structural problem: Deform penis and tight foreskin problem. Check that your foreskin is sliding on shaft of penis during erection without pain. Let me know if you have any of these problems and we can discuss accordingly. In the meanwhile the following steps will help you: 1. Talk to a therapist/Psychiatrist: Make an appointment to rule out anxiety, stress and depression in your case. Medical professional like psychiatrist can also help you to investigate medical and structural cause of ED. 2. Be open with your partner. Talking with your partner about your anxiety can help ease some of your worries. Trying to reach a solution together might actually bring you closer as a couple and improve your sexual relationship. 3. Get intimate in other ways. There are many ways to be intimate without actually having sex. Give your partner a sensual massage or take a warm bath together. Take turns pleasing each other with masturbation so you don't always have to feel pressured to perform sexually. 4. Exercise. Not only will working out make you feel better about your body, but it will also improve your stamina in bed. Start aerobic exercise (like: Jogging, skipping and cycling) daily for 30 Minutes. It will increase blood flow all over body and will reduce stress. 5. Distract yourself. Try putting on some romantic music or a sexy movie while you make love. Think about something that turns you on. Taking your mind off of your sexual performance can remove the worries that are stopping you from getting excited. 6. Take some multivitamins like Cobadex CZS 2 times a day. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: What causes erectile dysfunction? 26 hours later
Thanks Doctor for anwering my question. The problem which you have highlighted, I can see that I am suffering from PHYSCOLOGICAL distress. It cannot be the PHYSICAL or the STRUCTURAL because neither I feel the pain nor I have any medical history. While having a sex my moods goes on swing sometimes I feel so good that my erection last for more than a hour and sometimes I feel very low that the erection doesnt last than half an hour. Before marriage I was so active that whenever I used to talk to my partner through phone my penis used to erect regularly. One thing I bring to your notice that I used to masterbate a lot. I used to do it regularly before my marriage was fixed but now I have stopped since last 2-3 months. I started masterbating when I was young or probably too young. Should I have to talk to my partner reagrding this? How can I clear my mind, how can i release m mind from all the stress? please help me :'-(
Answered by Dr. Ashish Mittal 1 hour later
Brief Answer: Start working on recommendations. Detailed Answer: Hello again, Thanks for follow up. With further information your problem appear more of psychological in origin. But still it is better to rule out above mentioned physical/medical issues after examination and investigation. To deal with psychological issues you need to follow steps in primary reply. Some of the below steps will also help you to overcome problem. -You should talk to your partner openly and indulge in plenty of foreplay before sex. As you will worry, your problem will increase further. You can also plan to some short vacation for honeymoon, which will relieve your stress. -Masturbation do not have any impact on sexual life. But do not do it now after marriage which will increase sexual desire for sex. (You have already stopped M) -Stop alcohol/smoking if present. -Do not consume excessive caffeine (present in tea/coffee and cold drinks) as caffeine increases stress and anxiety. -Have faith in yourself and do not take any stress. -Exercise, particularly aerobic exercise (like: Jogging, skipping and cycling) daily for 30 Minutes. It will increase blood flow all over body and will reduce stress. Follow all steps in current and primary reply regularly. If your problem persist even after 2-3 week then meet nearby psychiatrist for detail in-person evaluation, to rule out physical causes of ed and psychological/drug treatment. Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: What causes erectile dysfunction? 10 days later
Hi doctor, I have been using ANOVATE cream - anti haemorrhoidal cream with beclomethasone dipropionate, for my piles treatment since I am suffering from mild piles. It was prescribed by doctor long back but I never used it properly. But I was using it for quite 2 - 3 months continuously . Does that have a side effect on my sex drive or the problem which i have discussed with you?
Answered by Dr. Ashish Mittal 12 hours later
Brief Answer: hi Detailed Answer: Hello XXXXXXX Thanks for follow up. Beclomethasone dipropionate is a steroid. It regular use can cause ED/low sex drive but extent of its role in your case can not be assessed. Irregular use decreases chances of sexual side effects. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: What causes erectile dysfunction? 1 hour later
Hello doctor, Thanks for answering my question. I have stopped using the same cream from the past 20 days. Is there is anything to cure it without visiting any doctor or could you suggest me good sexologist or psychiachrist near Pune. So that I could carry out some test and approach you again with the results, even you can throw some lights on my reports. Please help doctor. Thanks and regards, Rohit XXXXXXX XXXXXXX
Answered by Dr. Ashish Mittal 16 hours later
Brief Answer: Hi Detailed Answer: Hello XXXXXXX There is no shortcut for treatment. Sexual problems are one of the problem that lead to disturbance in marital life. It will be better to visit nearby psychiatrist. You can visit psychiatry department of Sassoon General Hospital, near railway station in Pune. Till that time follow all steps mentioned in earlier replies. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor